There were 964 press releases posted in the last 24 hours and 190,225 in the last 365 days.

New Music Video Teaches Teens and Young Adults How to Recognize Symptoms and Treat an Opioid Overdose

Free Video Demonstrates the Three Simple Steps to Follow to Successfully Deliver Naloxone in a Suspected Opioid Overdose

You know who has the most exposure to people who may have OD’d on Opioids? Young People! We produced this music video with the hope that it would be shared far and wide. ”
— Sandy Bardas, Co-Chair of the Opioid Task Force for the CSHP
SACRAMENTO, CALIFORNIA, UNITED STATES, December 11, 2019 /EINPresswire.com/ -- Samantha Isidro, a fourth-year pharmacy student at Chapman School of Pharmacy in Irvine, California and Sandy Bardas, Co-Chair of the Opioid Task Force for the California Society of Health-System Pharmacists (CSHP) have created an important new video that addresses today’s growing Opioid overdose crisis and are making it available for free. Using pharmacy students and original music by Danny Dodge and Annie Grunwald, the video shows what an opioid overdose emergency looks like and how to safely use Naloxone to save the lives of those who have overdosed either by accident or by intent.

Naloxone, (also known as Narcan®) is used in opioid overdoses to counteract life-threatening depression of the central nervous system and respiratory system, allowing an overdose victim to breathe normally. Naloxone is available both as a prescription item and without a prescription from a pharmacist. The easiest-to-use delivery method is the NARCAN© Nasal Spray, which is stocked by all major pharmacy chains.

Traditionally administered by emergency response personnel, today naloxone can be administered by minimally trained laypeople. The new video is intended to help prepare anyone, especially young people, to treat an opioid overdose, whether in people who have been prescribed opioid pain medication, or those who choose to use heroin and other opioids. Naloxone is effective in treating overdoses of heroin, morphine, codeine, Dilaudid™, hydromorphone, Vicodin™, oxycodone, Norco™, Percocet™, fentanyl, Demerol™, OxyContin™, methadone, and Roxanol™. Overdose symptoms include dizziness, slow heart rate, slow breathing, confusion, pinpoint pupils and pale, cold skin.

“You know who has the most exposure to people who may have OD’d on Opioids?” Asks Sandy Bardas, Co-Chair of the Opioid Task Force for the CSHP. “Young People! We produced this music video with the hope that it would be shared far and wide by professionals, by media, by friends, friends of friends, to empower everyday people, particularly young people, to identify symptoms of opioid overdose and know how to use the lifesaving NARCAN medication. We need a youth-centered, community-driven approach to increase the effectiveness of this important form of harm reduction.”

The new CSHP video has no copyright restrictions and is intended to be freely shared. Follow this link to download the video from YouTube.


About CSHP
Founded in 1962, the California Society of Health-System Pharmacists (CSHP) is a non-profit professional association established to serve the needs of hospital and health-system pharmacists. Representing over 4,500 members who practice clinical pharmacy and specialized medicine, CSHP is the largest state association for pharmacists. CSHP members share a common mission – to promote wellness, patient safety and the optimal use of medication.

Gina Milani
Milani Marketing & PR LLC
+1 6503255565
email us here